Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 26, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 26, 2008, 5:50 AM EST for Heard County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2008, 5:50 AM EST (10:50 UTC)
- Expired
- Feb 26, 2008, 6:30 AM EST
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Heard County, GA
The radar
The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 5:41 AM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 261050
SVRFFC
GAC149-261130-
/O.NEW.KFFC.SV.W.0026.080226T1050Z-080226T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 AM EST TUE FEB 26 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HEARD COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 630 AM EST
* AT 446 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
16 MILES NORTHWEST OF SIMPSON TO 16 MILES NORTHWEST OF WARESVILLE
TO 29 MILES WEST OF WARESVILLE...MOVING EAST AT 70 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRANKLIN AND GLENN.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EST TUESDAY
FOR GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3342 8531 3342 8501 3328 8496 3327 8493
3326 8494 3322 8493 3318 8506 3319 8511
3316 8512 3313 8524
TIME...MOT...LOC 1050Z 281DEG 61KT 3351 8528 3333 8540
3317 8567
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:10 AM EST, 40 minutes earlier.
Area forecast discussion, Feb 26, 5:10 AM EST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 AM EST TUE FEB 26 2008 .SHORT TERM /TODAY THROUGH THURSDAY/... WIDESPREAD SHOWERS AND SCATTERED TSTORMS EXPECTED ACROSS CWA TODAY AHEAD OF A FAST MOVING COLD FRONT MAKING ITS WAY ACROSS THE LOWER MS VALLEY. LOOK FOR BEST COVERAGE ACROSS THE NORTHWEST HALF OF THE CWA THIS MORNING...THE SOUTHEAST HALF THIS AFTERNOON. SPC INDICATING SLIGHT RISK OF SEVERE STORMS ACROSS PORTIONS OF CENTRAL GEORGIA WHERE CAPES PROGD IN THE 300 TO 800 RANGE THIS AFTERNOON. GUSTY WEST TO NORTHWEST WINDS BEHIND THE FRONT THIS AFTERNOON ...ESPECIALLY ACROSS THE NORTH. MODELS SIMILAR WITH SPEEDS INTO THE 15 TO 25 MPH RANGE. HAVE ISSUED WIND ADVISORY TO COVER. FRONT PROGD WELL SOUTH OF THE CWA BY DAYS END AND WILL END ALL PRECIP BY TONIGHT...EXCEPT ACROSS EXTREME NORTH GEORGIA WHERE WE COULD SEE A FEW LINGERING SHOWERS OVERNIGHT IN THE WRAP-AROUND. THICKNESSES COLD ENOUGH TO SUPPORT SNOW AND WILL CONTINUE A MENTION OF SNOW FLURRIES THERE. HIGH PRESSURE BEGIN TO BUILD ACROSS THE SOUTHEAST U.S. WEDNESDAY WITH A DRIER BUT MUCH COOLER AIRMASS SETTLING IN OVER OUR AREA. MODELS GUIDANCE SIMILAR WITH HIGHS ONLY IN THE 40S ACROSS MUCH OF THE CWA. DRY FORECAST CONTINUING THURSDAY AS SURFACE HIGH BECOMES CENTERED OVER THE FLORIDA PANHANDLE. TEMPS BEGIN TO MODERATE A BIT THURSDAY...BUT HIGHS STILL EXPECTED TO BE BELOW NORMAL. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE BEGINS TO SHIFT OFF THE SOUTHEAST U.S. COAST THURSDAY NIGHT/FRIDAY AS A LOW PRESSURE SYSTEM MOVES EAST ACROSS THE GREAT LAKES PULLING A COLD FRONT ACROSS THE TN-MS VALLEY REGION. EXTENDED PROGS SIMILAR WITH SOME DEEPER MOISTURE SPREADING INTO EXTREME NORTHWEST GEORGIA BY LATE DAY FRIDAY AS THE FRONT APPROACHES. BOUNDARY THEN APPEARS TO WEAKEN/WASH OUT AS IT PUSHES ACROSS OUR AREA FRIDAY NIGHT/EARLY SATURDAY...WITH LIMITED MOISTURE. LATEST GFS RUN SHOW REMNANTS OF BOUNDARY MEANDERING SOMEWHERE ACROSS SOUTH GEORGIA SATURDAY/SUNDAY AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES SPEED ACROSS THE AREA. MODELS TOSSING OUT LOW POPS ACROSS OUR AREA DURING THIS TIME BUT PLAN TO KEEP FORECAST DRY FOR NOW AND LET ANOTHER RUN OF MODELS CONFIRM THIS POSSIBILITY. WILL HOWEVER CARRY CHANCE POPS MONDAY INTO TUESDAY WITH STRONGER FRONT WITH BETTER MOISTURES PROGD TO MOVE ACROSS THE CWA. && .AVIATION...UPDATED... LINE OF SHOWERS AND THUNDERSTORMS THE MAIN CONCERN THAT WILL BE ON TOP OF ATL 12-13Z. IFR-MVFR CEILINGS ASSOCIATED WITH FLOW AHEAD OF FRONT. IFR-MVFR VSBYS DUE TO SHOWERS/FOG. PRECIP ENDING THIS AFTERNOON OVER TAF SITES. SSW WINDS 10-15 KTS AHEAD OF FRONT GUSTING TO 30 KTS WITH LINE OF CONVECTION. WNW WINDS BEHIND FRONT 15-20 KTS GUSTING TO 30 KTS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 58 32 46 25 56 / 100 5 5 5 5 ATLANTA 59 32 43 26 56 / 100 0 5 5 5 BLAIRSVILLE 48 29 36 22 48 / 100 20 10 5 5 CARTERSVILLE 58 32 42 24 52 / 100 5 0 5 5 COLUMBUS 63 35 50 30 60 / 100 0 5 5 5 GAINESVILLE 55 29 42 24 51 / 100 5 5 5 5 MACON 62 36 52 26 59 / 100 0 5 5 5 ROME 54 33 45 27 55 / 100 20 0 5 5 PEACHTREE CITY 62 32 43 27 57 / 100 0 5 5 5 VIDALIA 68 37 52 25 57 / 70 0 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 9 PM EST THIS EVENING FOR MUCH OF NORTH AND CENTRAL GEORGIA. &&
Hazardous weather outlook, Feb 26, 4:00 AM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 AM EST TUE FEB 26 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-270900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 400 AM EST TUE FEB 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS POSSIBLE OVER CENTRAL GEORGIA THIS MORNING AND AFTERNOON. .SYNOPSIS... A FAST MOVING STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY WHILE A STRONG UPPER LEVEL TROUGH DEVELOPS OVER THE EASTERN U.S. STRONG SURFACE HIGH PRESSURE WILL BUILD OVER THE MID U.S. THIS AFTERNOON AND TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE OVER CENTRAL GEORGIA FROM COLUMBUS TO MACON AND SOUTH LATER THIS MORNING AND AFTERNOON. THUNDERSTORMS CAN BE EXPECTED TO THE NORTH. .DISCUSSION... CAPES WILL INCREASE TO 1000 WITH LIFTED INDICES OF MINUS 2 TO MINUS 4. THIS INSTABILITY COMBINED WITH STRONG WINDS IN THE LOWER LEVELS AHEAD OF THE COLD FRONT WILL GIVE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS LATER TODAY. .OTHER HAZARDS... GUSTY WINDS WILL INCREASE JUST AHEAD AND BEHIND THE FRONT. THE STRONGEST WINDS CAN BE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION LATER THIS MORNING. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION. BDL
In the hours before
Special weather statement, Feb 26, 4:36 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 436 AM EST TUE FEB 26 2008 GAZ002>004-011-261000- 436 AM EST TUE FEB 26 2008 ...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN CHATTOOGA... WALKER...WHITFIELD AND CATOOSA COUNTIES UNTIL 500 AM EST... AT 435 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM LAKEVIEW TO 17 MILES WEST OF CHATTOOGAVILLE...MOVING EAST AT 50 MPH.
Special weather statement, Feb 26, 4:59 AM EST, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 459 AM EST TUE FEB 26 2008 GAZ002-004-005-011-012-019-261030- 459 AM EST TUE FEB 26 2008 ...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN FLOYD...CHATTOOGA... GORDON...WALKER...WHITFIELD AND MURRAY COUNTIES UNTIL 530 AM EST... AT 453 AM EST/353 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM COHUTTA TO 21 MILES SOUTHWEST OF CHATTOOGAVILLE...MOVING EAST AT 50 MPH.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:32 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 81 more | 27 hr |
| Feb 26, 5:40 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding, Polk | 35 min |
| Feb 26, 6:03 AM EST | Severe Thunderstorm Warning | FFC | Cobb, Douglas | 42 min |
| Feb 26, 6:07 AM EST | Severe Thunderstorm Warning | FFC | Coweta | 38 min |
| Feb 26, 6:12 AM EST | Severe Thunderstorm Warning | FFC | Fulton | 48 min |
| Feb 26, 6:28 AM EST | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fayette, Forsyth, Gwinnett | 48 min |
| Feb 26, 6:45 AM EST | Severe Thunderstorm Warning | FFC | Hall | 45 min |
| Feb 26, 6:51 AM EST | Severe Thunderstorm Warning | FFC | Rockdale | 24 min |
| Feb 26, 6:55 AM EST | Severe Thunderstorm Warning | FFC | Banks, Barrow, Jackson, Newton, Walton | 38 min |
| Feb 26, 7:05 AM EST | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton | 40 min |
| Feb 26, 7:17 AM EST | Severe Thunderstorm Warning | FFC | Clarke, Greene, Madison, Morgan, Oconee, Oglethorpe and 1 more | 43 min |
| Feb 26, 8:28 AM EST | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot, Upson | 32 min |
| Feb 26, 8:47 AM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 43 min |
| Feb 26, 8:50 AM EST | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe, Taylor | 25 min |
| Feb 26, 9:06 AM EST | Severe Thunderstorm Warning | FFC | Marion, Talbot | 39 min |
| Feb 26, 9:14 AM EST | Severe Thunderstorm Warning | FFC | Bibb, Jones, Monroe | 46 min |
| Feb 26, 9:20 AM EST | Severe Thunderstorm Warning | FFC | Crawford | 25 min |
| Feb 26, 10:14 AM EST | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 31 min |
| Feb 26, 10:21 AM EST | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Twiggs | 24 min |
| Feb 26, 10:44 AM EST | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Dooly, Houston, Pulaski | 31 min |
| Feb 26, 10:55 AM EST | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 65 min |
| Feb 26, 11:31 AM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Wheeler | 29 min |
| Feb 26, 11:55 AM EST | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Wheeler | 35 min |
| Feb 26, 12:15 PM EST | Severe Thunderstorm Warning | FFC | Toombs | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.